Alert archive / Louisiana / Coastal Flood Statements in 2011
Coastal Flood Statement 4, NWS New Orleans, LA
NWS New Orleans, LA issued this coastal flood statement at Nov 24, 2011, 10:22 PM CST for Saint Bernard Parish, Louisiana. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 10:22 PM CST (04:22 UTC)
- Expired
- Nov 27, 2011, 3:00 AM CST
- In force
- 53 hr
- Issued by
- NWS New Orleans, LA
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343 WHUS44 KLIX 250422 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1022 PM CST THU NOV 24 2011 ...MINOR COASTAL FLOODING POSSIBLE FRIDAY NIGHT... .HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET WILL BE OCCURRING THE NEXT FEW DAYS WITH THE HIGH TIDES GENERALLY OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT. MODERATE EAST WINDS TONIGHT WILL BECOME SOUTHEAST FRIDAY AND FRIDAY NIGHT. THIS WILL CAUSE THE TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND HIGH TIDE FRIDAY NIGHT. LAZ040-062-064-066>070-MSZ080-251230- /O.NEW.KLIX.CF.S.0004.111125T0422Z-111126T1200Z/ ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK- 1022 PM CST THU NOV 24 2011 THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS WILL PRODUCE ABOVE NORMAL TIDES FRIDAY AND FRIDAY NIGHT. THIS MAY CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND HIGH TIDE FROM FRIDAY EVENING TO JUST AFTER MIDNIGHT ON SATURDAY. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS AND COMMUNITY ROADS AND DITCHES NEAR THE COAST. $$ 22/TD
7 follow-up statements
139 WHUS44 KLIX 251157 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 557 AM CST FRI NOV 25 2011 ...MINOR COASTAL FLOODING POSSIBLE THIS EVENING... .HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET WILL BE OCCURRING THROUGH SATURDAY WITH THE HIGH TIDES GENERALLY OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT. MODERATE EAST WINDS TONIGHT WILL BECOME SOUTHEAST FRIDAY AND FRIDAY NIGHT. THIS WILL CAUSE THE TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND HIGH TIDE FRIDAY NIGHT. LAZ040-062-064-066>070-MSZ080-252000- /O.CON.KLIX.CF.S.0004.000000T0000Z-111126T1200Z/ ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK- 557 AM CST FRI NOV 25 2011 THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS WILL PRODUCE ABOVE NORMAL TIDES THIS EVENING. THIS MAY CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND HIGH TIDE FROM THIS EVENING TO JUST AFTER MIDNIGHT ON SATURDAY. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS AND COMMUNITY ROADS AND DITCHES NEAR THE COAST. $$
005 WHUS44 KLIX 251744 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1144 AM CST FRI NOV 25 2011 ...MINOR COASTAL FLOODING POSSIBLE THIS EVENING... .HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET WILL BE OCCURRING THROUGH SATURDAY WITH THE HIGH TIDES GENERALLY OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT. MODERATE EAST TO SOUTHEAST WINDS TODAY AND TONIGHT WILL CAUSE THE TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND HIGH TIDE TONIGHT. LAZ040-062-064-066>070-MSZ080-260145- /O.CON.KLIX.CF.S.0004.000000T0000Z-111126T1200Z/ ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK- 1144 AM CST FRI NOV 25 2011 THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS WILL PRODUCE ABOVE NORMAL TIDES THIS EVENING. THIS MAY CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND HIGH TIDE FROM THIS EVENING TO JUST AFTER MIDNIGHT ON SATURDAY. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS AND COMMUNITY ROADS AND DITCHES NEAR THE COAST. $$ 24/RR
076 WHUS44 KLIX 252155 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CST FRI NOV 25 2011 ...MINOR COASTAL FLOODING POSSIBLE THIS EVENING... .HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET WILL BE OCCURRING THROUGH SATURDAY WITH THE HIGH TIDES GENERALLY OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT. MODERATE EAST TO SOUTHEAST WINDS TONIGHT WILL CAUSE THE TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND HIGH TIDE TONIGHT. LAZ040-062-064-066>070-MSZ080-260600- /O.CON.KLIX.CF.S.0004.000000T0000Z-111126T1200Z/ ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK- 355 PM CST FRI NOV 25 2011 THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS WILL PRODUCE ABOVE NORMAL TIDES THIS EVENING. THIS MAY CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND HIGH TIDE FROM THIS EVENING TO JUST AFTER MIDNIGHT ON SATURDAY. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS AND COMMUNITY ROADS AND DITCHES NEAR THE COAST. $$ 24/RR
224 WHUS44 KLIX 260416 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1016 PM CST FRI NOV 25 2011 ...MINOR COASTAL FLOODING POSSIBLE TONIGHT AND SATURDAY NIGHT... .HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET WILL BE OCCURRING THROUGH SUNDAY WITH THE HIGH TIDES GENERALLY OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT. MODERATE EAST TO SOUTHEAST WINDS TONIGHT AND SATURDAY...AND SOUTHERLY WINDS SATURDAY NIGHT WILL CAUSE THE TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND THE TIME OF HIGH TIDE TONIGHT AND SATURDAY NIGHT. A STRONG COLD FRONT WILL MOVE THROUGH COASTAL SECTIONS LATE SATURDAY NIGHT WHICH WILL SHIFT THE WINDS TO THE NORTHWEST AND PUSH THE WATER AWAY FROM THE COAST. LAZ040-062-064-066>070-MSZ080-261230- /O.EXT.KLIX.CF.S.0004.000000T0000Z-111127T0900Z/ ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK- 1016 PM CST FRI NOV 25 2011 THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS WILL PRODUCE ABOVE NORMAL TIDES TONIGHT AND SATURDAY NIGHT. THIS MAY CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND THE TIME OF HIGH TIDE. HIGH TIDE IS PREDICTED DURING THE EVENING HOURS TO JUST AFTER MIDNIGHT BOTH TONIGHT AND SATURDAY NIGHT. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS...AND COMMUNITY ROADS AND DITCHES NEAR THE COAST FROM NEAR WAVELAND MISSISSIPPI TO PORT FOURCHON LOUISIANA. $$ 22/TD
228 WHUS44 KLIX 261114 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 514 AM CST SAT NOV 26 2011 ...MINOR COASTAL FLOODING POSSIBLE TONIGHT... .HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET WILL BE OCCURRING THROUGH SUNDAY WITH THE HIGH TIDES GENERALLY OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT. MODERATE EAST TO SOUTHEAST WINDS TONIGHT WILL CAUSE THE TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND THE TIME OF HIGH TIDE TONIGHT AND SATURDAY NIGHT. A STRONG COLD FRONT WILL MOVE THROUGH COASTAL SECTIONS EARLY SUNDAY MORNING WHICH WILL SHIFT THE WINDS TO THE NORTHWEST AND PUSH THE WATER AWAY FROM THE COAST. LAZ040-062-064-066>070-MSZ080-261915- /O.CON.KLIX.CF.S.0004.000000T0000Z-111127T0900Z/ ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK- 514 AM CST SAT NOV 26 2011 THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS WILL PRODUCE ABOVE NORMAL TIDES AGAIN TONIGHT. THIS MAY CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND THE TIME OF HIGH TIDE. HIGH TIDE IS PREDICTED DURING THE EVENING HOURS TO JUST AFTER MIDNIGHT BOTH TONIGHT. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS...AND COMMUNITY ROADS AND DITCHES NEAR THE COAST FROM NEAR WAVELAND MISSISSIPPI TO PORT FOURCHON LOUISIANA. $$
038 WHUS44 KLIX 262130 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CST SAT NOV 26 2011 ...MINOR COASTAL FLOODING POSSIBLE TONIGHT... .HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES NEAR 3 FEET WILL BE OCCURRING TONIGHT. STRONG ONSHORE FLOW IN ADVANCE OF AN APPROACHING COLD FRONT WILL AUGMENT THE TIDES...CAUSING MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND THE TIME OF HIGH TIDE TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH COASTAL SECTIONS LATE TONIGHT AND EARLY SUNDAY MORNING WHICH WILL SHIFT THE WINDS TO THE NORTHWEST AND PUSH THE WATER AWAY FROM THE COAST. LAZ040-062-064-066>070-MSZ080-270530- /O.CON.KLIX.CF.S.0004.000000T0000Z-111127T0900Z/ ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK- 330 PM CST SAT NOV 26 2011 THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE TO STRONG ONSHORE WINDS WILL PRODUCE ABOVE NORMAL TIDES AGAIN TONIGHT. THIS MAY CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND THE TIME OF HIGH TIDE. HIGH TIDE IS PREDICTED DURING THE EVENING HOURS AROUND MIDNIGHT. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS...AND COMMUNITY ROADS AND DITCHES NEAR THE COAST FROM BAY ST LOUIS MISSISSIPPI TO PORT FOURCHON LOUISIANA. $$ 24/RR
009 WHUS44 KLIX 270427 CFWLIX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1027 PM CST SAT NOV 26 2011 ...MINOR COASTAL FLOODING EXPECTED TONIGHT... .HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES NEAR 3 FEET ARE OCCURRING TONIGHT. STRONG ONSHORE FLOW IN ADVANCE OF AN APPROACHING COLD FRONT HAS AUGMENTED THE TIDES...RESULTING IN MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST. A STRONG COLD FRONT WILL MOVE THROUGH COASTAL SECTIONS LATE TONIGHT AND EARLY SUNDAY MORNING WHICH WILL SHIFT THE WINDS TO THE NORTHWEST AND PUSH THE WATER AWAY FROM THE COAST. LAZ040-062-064-066>070-MSZ080-270900- /O.CON.KLIX.CF.S.0004.000000T0000Z-111127T0900Z/ ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-HANCOCK- 1027 PM CST SAT NOV 26 2011 THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE TO STRONG ONSHORE WINDS HAS PRODUCED ABOVE NORMAL TIDES TONIGHT. THIS HAS RESULTED IN MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE PROTECTION LEVEES. HIGHEST TIDES ARE PREDICTED AROUND MIDNIGHT. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS...AND COMMUNITY ROADS AND DITCHES NEAR THE COAST FROM BAY ST LOUIS MISSISSIPPI TO PORT FOURCHON LOUISIANA. $$ 32
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this coastal flood statement went out at Nov 24, 6:28 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 24, 6:28 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 628 PM CST THU NOV 24 2011 .SOUNDING DISCUSSION... NO PROBLEMS WITH THE THANKSGIVING EVENING FLIGHT. JUST A FEW CIRRUS CLOUDS WERE OBSERVED AT RELEASE. THE PW VALUE OF 0.40 INCHES WAS SLIGHTLY LOWER THAN THIS MORNINGS FLIGHT. THE SOUNDING DRIES OUT QUICKLY ABOVE 900MB. THE TEMPERATURE AT 900MB WAS NEARLY 5 DEGREES COOLER THAN LAST EVENINGS FLIGHT. MEAN LOW LEVEL WINDS FROM THE SURFACE THROUGH 10K FEET ARE FROM THE EAST-NORTHEAST AT 10KTS. ABOVE 10K FEET THE WINDS BEGIN BACKING TO THE NORTHWEST. && .PREV DISCUSSION... /ISSUED 329 PM CST THU NOV 24 2011/ SYNOPSIS... HIGH PRESSURE CENTERED OVER WEST VIRGINIA AND KENTUCKY THIS AFTERNOON. THIS IS PROVIDING LIGHT EASTERLY FLOW ACROSS THE AREA. THIS IS PROVIDING SUNNY SKIES AND TEMPERATURES FROM THE MID 60S TO LOWER 70S ACROSS THE AREA. SHORT TERM... MAIN WEATHER ISSUES ARE IN THE SHORT TERM PORTION OF THE FORECAST. UPPER TROF CURREINTLY MOVING INTO CALIFORNIA WILL CONTINUE TO MOVE EASTWARD OVER THE NEXT FEW DAYS. THIS TROF WILL GRADUALLY PHASE WITH A NORTHERN STREAM TROF ACROSS THE CENTER OF THE COUNTRY BY SUNDAY MORNING. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA SATURDAY NIGHT. EVEN THOUGH THIS SYSTEM IS WITHIN THE OBSERVATION NETWORK...THERE IS STILL QUITE A BIT OF SPREAD IN MODEL SOLUTIONS. THE ECMWF IS MUCH SLOWER WITH THE FRONTAL PASSAGE...ABOUT 12 HOURS WORTH. THIS IS AN OUTLIER SOLUTION...AND WILL KEEP FORECAST TRENDED TOWARD GFS BASED SOLUTIONS. THIS PUTS PRECIPITATION ACROSS OUR AREA MAINLY BETWEEN NOON AND MIDNIGHT SATURDAY. WILL CONTINUE HIGH CHANCE TO LIKELY POPS FOR BOTH PERIODS WITH THIS SYSTEM...BUT IF A 12 HOUR POP FROM NOON TO MIDNIGHT WAS BEING USED...IT WOULD BE CATEGORICAL. EXPECT SIGNIFICANT PRECIPITATION TO BE OUT OF THE AREA BY 12Z SUNDAY...WITH CLEARING SKIES DURING THE DAY. COOL AND DRY AIRMASS WILL STILL KEEP READINGS BELOW NORMAL TOMORROW MORNING...BUT AFTER THAT...TEMPERATURES MODERATE TO ABOVE NORMAL UNTIL AFTER THE FRONTAL PASSAGE. GUIDANCE IS CLOSE AND ACCEPTED THROUGH SATURDAY. WILL TREND TOWARD COOLER MAV GUIDANCE FOR SATURDAY NIGHT. IF THE ECMWF SOLUTION HAPPENS TO VERIFY...TEMPERATURE FORECAST FOR SATURDAY NIGHT WILL BE WAY TOO COOL. 35 LONG TERM... GFS SOLUTION WILL BE FOLLOWED FOR THE LONG TERM PORTION OF THE FORECAST AS THE ECMWF CLOSING OFF OF AN UPPER LOW OVER THE AREA IS AN EXTREME OUTLIER AT THIS POINT. A DRY...WEAK FRONTAL PASSAGE ON TUESDAY WILL NOT BRING ANY PRECIPITATION TO THE AREA. THE FOLLOWING SYSTEM WILL REACH THE AREA ABOUT FRIDAY OR SO...JUST BEYOND THE FORECAST PERIOD. CONSIDERING THE LACK OF CONTINUITY IN MEDIUM RANGE SOLUTIONS RECENTLY...WILL HOLD OFF ON BRINGING PRECIPITATION INTO THE END OF THE FORECAST. EXPECT TEMPERATURES TO BE BELOW NORMAL FOR SUNDAY THROUGH TUESDAY MORNING...THEN SLIGHTLY ABOVE NORMAL THROUGH THURSDAY. 35 AVIATION... VFR CONDITIONS EXPECTED NEXT 24 HOURS. LOW CLOUDS LURKING JUST OFF THE COAST IN MARINE LAYER AIR MASS THAT WILL START TO ADVECT FARTHER INLAND GENERALLY AFTER 18Z FRIDAY. PER KBVE OBSERVATIONS...DECK IS BASED AROUND 2000 FT. MVFR CONDITIONS WILL LIKELY DEVELOP AFTER 00Z SATURDAY AS MOISTURE RETURNS IN ADVANCE OF NEXT FRONTAL SYSTEM TO APPROACH SATURDAY. 24/RR MARINE... EASTERLY FLOW WILL GRADUALLY STRENGTHEN AS SYSTEM MOVES OUT OF THE ROCKIES ON FRIDAY...WITH WINDS APPROACHING EXERCISE CAUTION RANGE PRIOR TO FRONTAL PASSAGE. STRONG COLD ADVECTION BEHIND SATURDAY NIGHT FRONTAL PASSAGE WILL PRODUCE SUSTAINED WINDS OF 25 TO 30 KNOTS...WITH ONLY QUESTION WHETHER WE WILL SEE ENOUGH GUSTS TO GALE FORCE TO JUSTIFY GALE WARNING. EXPECT ADVISORY LEVEL OR HIGHER WINDS FROM SATURDAY NIGHT INTO AT LEAST MONDAY. WAVE HEIGHTS MAY NEAR 10 FEET OVER THE OUTER WATERS BY SUNDAY MORNING. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 43 71 57 74 / 0 0 10 60 BTR 47 73 60 78 / 0 0 20 60 ASD 47 72 59 77 / 0 0 10 50 MSY 53 74 62 77 / 0 0 10 60 GPT 47 70 59 75 / 0 0 10 50 PQL 44 71 56 75 / 0 0 10 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 24, 6:46 PM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 646 PM CST THU NOV 24 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 646 PM CST THU NOV 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER WILL OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVES THROUGH THE REGION. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO LOCALLY SEVERE. THE POTENTIAL FOR A MORE SIGNIFICANT SEVERE WEATHER RISK WILL CONTINUE TO BE EVALUATED OVER THE NEXT FEW DAYS BUT AT THIS TIME APPEARS LOW. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS AND TIDAL LAKES SATURDAY THROUGH MONDAY DUE TO MODERATE TO STRONG ONSHORE FLOW IN ADVANCE OF THE FRONT FOLLOWED BY STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS IN THE WAKE OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST FRIDAY NOVEMBER 25TH.
Nearby
Coastal Flood Statements in Louisiana, 2011Coastal Flood Statements in Mississippi, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.